MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2023-00183.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), a velocity delivery microcatheter (velocity) and a non-penumbra guide catheter.It should be noted that the patient''s anatomy was extremely tortuous.During the procedure, while attempting to advance the red62 and the velocity through the guide catheter to the target vessel, the physician experienced resistance.Therefore, the red62 and the velocity were removed.Upon removal, the physician noticed the red62 and the velocity to be fractured.It was reported that the guide catheter became ovalized due to tortuosity of the patient''s vessels.The procedure ended at this point.The patient could not be treated due to extremely tortuous anatomy.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2023-00182.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), a velocity delivery microcatheter (velocity) and a non-penumbra guide catheter.It should be noted that the patient''s anatomy was extremely tortuous.During the procedure, while attempting to advance the red62 and the velocity through the guide catheter to the target vessel, the physician experienced resistance.Therefore, the red62 and the velocity were removed.Upon removal, the physician noticed the red62 and the velocity to be kinked.It was reported that the guide catheter became ovalized due to tortuosity of the patient''s vessels.The procedure ended at this point.The patient could not be treated due to extremely tortuous anatomy.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned red62 could not confirm the reported fractures.Evaluation revealed multiple kinks along the distal shaft.If the device is manipulated against resistance, damage such as this may occur.The reported tortuosity of the patient¿s anatomy may have contributed to resistance during the procedure.During evaluation, the red62 along with the returned velocity and non-penumbra guidewire were advanced through a demonstration neuron max with resistance due to the damage on the distal end.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the investigation findings, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.This report is associated with mfr report number: 3005168196-2023-00183.H3 other text: placeholder.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16779178
Report Number3005168196-2023-00182
Device Sequence Number7014694
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public815948023536
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Catalogue NumberRED62SKIT
Device Lot NumberF00002901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer01/14/2005
01/14/2005
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/16/2023
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005